You are not currently logged in.
Access JSTOR through your library or other institution:
An Inconsistent Maximum Likelihood Estimate
Thomas S. Ferguson
Journal of the American Statistical Association
Vol. 77, No. 380 (Dec., 1982), pp. 831-834
Stable URL: http://www.jstor.org/stable/2287314
Page Count: 4
You can always find the topics here!Topics: Maximum likelihood estimation, Maximum likelihood estimators, Statistics, Consistent estimators, Statistical estimation, Equation roots, Mathematical maxima, Mathematical sequences, Estimation methods, Sample size
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
An example is given of a family of distributions on [-1, 1] with a continuous one-dimensional parameterization that joins the triangular distribution (when θ = 0) to the uniform (when θ = 1), for which the maximum likelihood estimates exist and converge strongly to θ = 1 as the sample size tends to infinity, whatever be the true value of the parameter. A modification that satisfies Cramer's conditions is also given.
Journal of the American Statistical Association © 1982 American Statistical Association